Ob-Gyn questions? Ask a gynecologist online.
Hi, It's Dr. C. Board certified Ob-gyne with 30+ years of experience. I can help you today.
I'm sorry to hear about your raw symptoms. This is most likely due to low estrogen levels causing tissue thinning in the area. But an exam would be most helpful in making an accurate diagnosis.
Most likely, some vaginal estrogen cream or tablets will be helpful. This does require a prescription. The symptoms are very common in women who are in menopause or nearing menopause. It is usually quite easy to solve. Estrogen cream is cheaper but messier to use. Vagifem tablets are easier to use but more expensive. Women need to check with their insurance to see if they have coverage for both equally.If so, the Vagifem tablets are preferred. Although it's an estrogen product, there is virtually no absorption into the blood stream of estrogen. So even though the package insert (which is required for all estrogen products by the FDA) will say things about breast cancer, blood clots, etc., these warning do not apply to the Vagifem product. There is somewhat more absorption into the blood system with the cream. The only reason why women will definitely want the tablets is if a woman has a history of breast cancer, blood clots or heart attack. The proper usage is to use for the 2 products is as follows:Estrace (estradiol) cream - use 1 gram nightly for 7nights, than use 1 gram twice weeklyVagifem pellets - use one pellet nightly for 14 nights, than use twice weeklyMost women will notice an improvement within 2 weeks.
I fno questions, please leave a rating for my service. I aim for excellent and appreciate your feedback. Thanks. I hope you feel better soon.
It's Dr. C. I was just checking in to be sure all of your concerns have been addressed. Please let me know if I can add more details to be sure you;ve gotten the best service possible. Thanks.